Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 338, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 1, 2000, 7:48 PM CDT for Knox County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 1, 2000, 7:48 PM CDT (00:48 UTC)
- Expired
- Jul 1, 2000, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
520 WUUS54 KOUN 020049 SVROKC TXC275-020130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 748 PM CDT SAT JUL 1 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN KNOX COUNTY IN NORTHERN TEXAS * UNTIL 830 PM CDT * AT 748 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF TRUSCOTT...MOVING EAST NORTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE GILLILAND AND TRUSCOTT HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3381 10000 3356 9998 3359 9962 3381 9966 CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:05 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 1, 7:05 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 705 PM CDT SAT JUL 1 2000 SHOWERS MOVING OUT OF SOUTHWEST OKLAHOMA CONTINUE TO WEAKEN AND ONLY SPOTTY LIGHT RAINFALL EXPECTED OVER CENTRAL AND WEST CENTRAL ZONES THROUGH THE EVENING. MEANWHILE... LOOKS LIKE BEST PCPN CHANCES WILL BE NEAR OR SOUTH OF THE RED RIVER IN THE VICINITY OF A SURFACE BOUNDARY STRETCHING ACROSS NORTH TEXAS. ETA AND MESOETA QPF ALSO FAVORS THE SOUTH WHERE WEAK UPPER WAVE MAY PROVIDE ADDITIONAL SUPPORT. WATCHING FOR POSSIBILITY OF THUNDERSTORMS MOVING INTO NORTHWESTERN ZONES LATER TONIGHT FROM SOUTHWEST KANSAS... BUT DEVELOPMENT THUS FAR HAS BEEN SPOTTY. 32 .OUN... OK...NONE. TX...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.